CSN Login
Members Online: 19

After Chemo / Radiation Therapy

DJB
Posts: 7
Joined: Jul 2010

Hello All,

Can anyone help answer this question?

I had 2/3 of the stomach removed due to cancer - surgery went well - abour 5 weeks later I started a regiment of daily Chemo (oral xeloda) and daily radiation on my stomach area -

I finished both last week - I stil have nausea -- and this strange thing (I feel sorta sick if I don't eat - then feel sick after I do) - I have a 2 week break now - and it has not eased up -

Question - when does this start to ease - ??

Sure would like to get a break before I start the I-V chemo treatments of 5F-U --

Hope that will be a little easier than the last 6 weeks of both Radiation and CHemo?

Any insight - opinion -- experience will be appreciated - Doc are good - but the answer is always "It is an individual thing" --

Thanks for responses --

DJB

dustmagnet7
Posts: 27
Joined: Oct 2010

I've been done with chemo for about 9 weeks now (had 21 weeks, 3 different drugs including 5-FU.never had radiation, so I can't speak for that. I am still experiencing nausea (very similar to what you described), but its much less intense and frequent now. I had my entire stomach removed and found that most anti-nausea meds have little effect. I did have good results with a transdermal patch called Sancuso, however its very expensive and my pharmacist had to realy fight to get it covered by insurance. I also live in a state where medical marijuana is legal and I've found that it works better on the nausea than anything my oncologist could prescribe. Its also helps for minor surgical pain and aids in appetite, which realy helps me...I lost 70 pounds durring chemo that I didn't need to lose. Glad to hear that things are going well so far...I hope that continues. Keep fighting!

liveinhope
Posts: 83
Joined: Mar 2010

Dear DJB,good to see you back here.My son did not receive radiation.he had 3 cycles of Epirubicin,cisplatin and 5FU pre-op and 3 cycles of cisplatin epirubicin and taxotere post-op.Post-op,the combination of chemo with jejunostomy troubled his eating no end but once chemo was over he was much better within days.13 months after surgery he still has about 8 small solid meals in the day and has not lost weight in the last 10months.it could be the radiation that is the reason for your present complaints.
Hope your problems ease very soon.All the best

liveinhope
Posts: 83
Joined: Mar 2010

Dear DJB,good to see you back here.My son did not receive radiation.he had 3 cycles of Epirubicin,cisplatin and 5FU pre-op and 3 cycles of cisplatin epirubicin and taxotere post-op.Post-op,the combination of chemo with jejunostomy troubled his eating no end but once chemo was over he was much better within days.13 months after surgery he still has about 8 small solid meals in the day and has not lost weight in the last 10months.it could be the radiation that is the reason for your present complaints.
Hope your problems ease very soon.All the best

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network